MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

NUVASIVE, INCORPORATED NUVASIVE RELINE SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation, radiographs provided confirm the alleged event.It is unknown if patient followed post-operative restrictions and/or suffered a fall.Patient's bone quality is unknown.Review of radiographs and reported information suggests a lock screw was not secured potentially causing the rod separation.No patient injury was reported and a revision procedure will be scheduled on a later date.Labeling review: ".Potential adverse events and complications: potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s), loss of fixation." ".Warnings, cautions and precautions: the implantation of pedicle screw spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this pedicle screw spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.If healing is delayed, or does not occur, the implant may eventually loosen, bend, or break.Loads on the device produced by load bearing and by the patient¿s activity level will dictate the longevity of the implant.Care should be taken to insure that all components are ideally fixated prior to closure.All lock screws should be final-tightened." ".Patient education:the patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen." ".Post-operative warnings: damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration.".
 
Event or Problem Description
On (b)(6) 2020 a maximum access surgery transforaminal lateral interbody fusion was performed on l4/s1.Radiographs reveal left side rod-separation from s1 to l5 and cage-migration at s1/l5.

Brand Name
NUVASIVE RELINE SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd.
san diego CA 92121
MDR Report Key10342307
Report Number2031966-2020-00152
Device Sequence Number16967507
Product Code NKB
UDI-Device Identifier00887517505002
UDI-Public887517505002
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K143684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2020
Initial Report FDA Received Date07/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1